Format

Send to

Choose Destination
See comment in PubMed Commons below
Catheter Cardiovasc Interv. 2007 Jun 1;69(7):1064-74.

Overview of the 2006 Food and Drug Administration Circulatory System Devices Panel meeting on drug-eluting stent thrombosis.

Abstract

Drug-eluting stents (DES) seemed likely to mitigate the problem of restenosis and have become the predominant stent deployed during percutaneous coronary intervention (PCI). Sustained concerns about the rate of stent thrombosis (ST), particularly very late ST (>1 year following PCI) led to a meeting of the Circulatory System Devices Advisory Panel to address "on-label" and "off-label" use as well as appropriate duration of dual antiplatelet therapy following DES. Over 40 presentations by members of the FDA, industry personnel, and leaders in the field of interventional cardiology helped set forth the body of data available on DES. Standardized definitions of ST created by the Academic Research Consortium were applied to existing randomized trials and registries. At the end of the 2-day session, the consensus of the panel was that "on-label" DES use is not associated with increased incidence of death and myocardial infarction (MI), although it is associated with increased rates of very late ST. "Off-label" use is associated with increased risk of death or MI when compared with "on-label" use. Insufficient data exist to determine the duration of clopidogrel that would minimize ST and bleeding risk, but the panel agreed with the current ACC/AHA/SCAI guidelines regarding dual antiplatelet therapy for at least 12 months in patients at low risk for bleeding, especially with "off-label" use. More data from trials designed with better control arms and prespecified analyses of complex patients and lesions subsets over longer periods of follow-up are needed.

PMID:
17525967
DOI:
10.1002/ccd.21179
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center